MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC DEPTH GAUGE FOR MINI SCREWS XL; GAUGE,DEPTH

WRIGHTS LANE SYNTHES USA PRODUCTS LLC DEPTH GAUGE FOR MINI SCREWS XL; GAUGE,DEPTH
Model Number 319.06
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, the tip of the depth gauge for mini screw is completely bent.There was no patient involvement.This complaint involves one (1) device.This report is for (1) depth gauge for mini screws xl.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: part: 319.060-us, lot: 52p1967, manufacturing site: hägendorf, release to warehouse date: 01.July 2020.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: depth gauge for mini screws xl (part: 319.06, lot: 52p1967, qty: 1) was returned and received at us customer quality (cq).Upon visual inspection at cq, it is observed that the distal tip of the needle part of the device got bent.The protection sleeve component was found to be missing from the assembly.Rest of the device shows normal surface wear consistent with the device use which would not contribute to the complaint condition.Thus, the complaint is being confirmed.Device failure / defect identified? yes.Dimensional inspection: dimensional inspection of the received device was not performed at cq due to post manufacturing damage.Documentation/ specification review: the following drawing(s) was reviewed: depth gauge for 1.5mm to 2.0mm screws slider assembly needle no design issues or discrepancies were found during this investigation.Complaint confirmed? yes.Investigation conclusion: the complaint is being confirmed for depth gauge for mini screws xl (part: 319.06, lot: 52p1967) as it was found that the distal tip of the needle part of the device got bent.While a definitive root cause could not be identified, it is possible that the unintended forces might have contributed to the complaint condition.Protection sleeve might have got misplaced during sterilization.During the investigation, no product design issues, or discrepancies were observed that may have contributed to the complaint condition.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DEPTH GAUGE FOR MINI SCREWS XL
Common Device Name
GAUGE,DEPTH
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11149816
Report Number2939274-2021-00171
Device Sequence Number11630928
Product Code HTJ
UDI-Device Identifier10886982189981
UDI-Public(01)10886982189981
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number319.06
Device Catalogue Number319.06
Device Lot Number52P1967
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2021
Initial Date Received by Manufacturer 12/15/2020
Supplement Date Received by Manufacturer01/25/2021
Initial Report FDA Received Date01/11/2021
Supplement Report FDA Received Date02/01/2021
Patient Sequence Number1